MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH CONN O/O SD TOP NTCH 6.35X5.5; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH CONN O/O SD TOP NTCH 6.35X5.5; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 179771655
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional product code : kwp;kwq;mnh;mni;osh.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, during an unknown procedure the surgeon was extending an existing construct that had been placed in levels l4-s1 back in 2014.Upon removing the crosslink, attempted to place the rode to rod connector to the existing construct.As drove the set screw into place, a slight clicking sound was noticed and that the final tightener lost resistance.Upon inspection, it was noticed that the implant had cracked.He removed the implant and successfully replaced it with another without any issue.There were no fragments left in the patient and the loss of time in the surgery was less than 5 minutes.The remainder of the revision surgery and tlif spacer placement went forward without incident or any harm to the patient.Concomitant device reported: unknown rod (part# unknown, lot# unknown, quantity unknown).Unknown setscrew (part# unknown, lot# unknown, quantity unknown).Unknown trans connector (part# unknown, lot# unknown, quantity unknown).This complaint involves two (2) devices.This report is for (1) conn o/o sd top notch 6.35x5.5.This is report 1 of 2 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: h3, h6: a product investigation was completed: upon visual inspection, it is observed that the wall of the short setscrew hole in the connector component of the device got broken.Broken part is still attached and not separated.Rest of the surface of the device looks good without any damage.Thus, the complaint is being confirmed.Dimensional inspection of the relevant features of the received device was not performed due to the geometry of the device.The relevant drawing was reviewed; no design issues or discrepancies were found during this investigation.The complaint is being confirmed as the wall of the short setscrew hole in the connector component of the device got broken.While a definitive root cause could not be identified for the reported problem, it is possible that the device might have encountered unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: the implant(s) was not returned, and the investigation will be completed based on the supplied image(s) located in pc's attachments section received through 28jan2021.The image(s) was reviewed, and the complaint condition(s) of was confirmed as one end of the implant is cracked resulting in the complaint condition.As the implant(s) was not returned and as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation was performed and no issues were noted.There is no indication that a design or manufacturing issue contributed to the complaint as the circumstances during the time of the event are unknown.No new malfunctions were observed during this investigation (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: a review of the receiving inspection (ri) for conn o/o sd top ntch 6.35x5.5 was conducted identifying that lot number nw144391 was released in a single batch.Batch1: lot qty of units were released on 24 oct 2013 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history batch: null.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONN O/O SD TOP NTCH 6.35X5.5
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key11323534
Report Number1526439-2021-00285
Device Sequence Number3247628
Product Code NKB
UDI-Device Identifier10705034077826
UDI-Public10705034077826
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179771655
Device Catalogue Number179771655
Device Lot NumberNW144391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer02/17/2021
03/15/2021
03/16/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date02/18/2021
03/16/2021
03/19/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN LOCKING/SET SCREWS; UNKNOWN RODS; UNKNOWN SCREWDRIVERS; UNKNOWN TRANSCONNECTOR
Patient Age70 YR